Send to:

Choose Destination
See comment in PubMed Commons below
Prog Neuropsychopharmacol Biol Psychiatry. 2006 Jul;30(5):958-9. Epub 2006 Apr 24.

Prolongation of clozapine-induced leukopenia with olanzapine treatment.

Author information

  • 1Department of Psychiatry, Gazi University Medical School, Turkey.


Clozapine is a well-known antipsychotic to cause fatal agranulocytosis but there are only a few case reports about the risk of leukopenia and agranulocytosis associated with other atypical antipsychotics. Olanzapine has structural pharmacological similarities to those of clozapine and reports about haematological adverse effects of olanzapine include three groups: the first group includes cases of olanzapine-induced neutropenia, the second informing that olanzapine is safe after clozapine induced agranulocytosis and the third group forms prolongation of clozapine-induced leukopenia with olanzapine use. The aim of this paper is to report a case of prolongation of clozapine-induced leukopenia despite olanzapine treatment and discuss leukopenia caused by atypical antipsychotic use in the light of recent and limited literature.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk